Been getting hives since Sept 2012 that's when my tongue was swollen after waking up. Was told that it was my BP med Lisinopril..don't take it anymore. Still getting hives on my hands,back of head,lips,chin,roof of mouth,shoulders and waist!!! Every joint in my body hurts. I can't cross my legs and stretch them out with out pain. I'm so scared my throat will swell while sleeping. I haven't changed any detergent,no new meds I'm just miserable. Today I will no longer take any of my meds bc they all have warnings if hives occur on face STOP TAKiNG......someone please help me. I live on Benadryl
Following my comments is some information regarding the causes of Urticaria (Hives), taken from Goldman’s Cecil Textbook of Medicine. As you can see, there are numerous causes and, in addition, in many instances the cause is never found. I am concerned by your statement that, “Every joint in my body hurts.” This additional factor suggests that the urticaria might not be a primary occurrence but rather a manifestation of a group of diseases categorized as multi-system diseases, for example one called Serum Sickness..
Given this, I suggest that you and your doctor consider requesting a second opinion from a Rheumatologist, a group of consultants that specialize in diseases that present with aching and or swollen joints.
TABLE 448-1 -- Common Causes of Urticaria
URTICARIA MAY BE ACCOMPANIED BY ANGIOEDEMA AND ANAPHYLAXIS
Blood products: red cells, platelets, gamma globulin
Antibiotics: penicillins, cephalosporins, sulfonamides, isoniazid
Aspirin: salicylates, benzoates, phenylbutazone
Chemotherapy: doxorubicin, daunorubicin, L-asparaginase, chlorambucil, cyclophosphamide, melphalan, methotrexate, nitrogen mustard, procarbazine
Nonsteroidal anti-inflammatory drugs
Radiocontrast dyes, iodine
Urticaria is common worldwide in persons of all ages, although certain types of urticaria have a predilection for certain age groups. For example, acute urticaria is often seen in children with atopic dermatitis, whereas chronic urticaria peaks in the fourth decade.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.